Alert archive / South Dakota / Wind Chill Advisories in 2014

Wind Chill Advisory 1, NWS Sioux Falls, SD

December 31, 20139 counties in South Dakota; 8 counties in Minnesota; 6 counties in Iowa

NWS Sioux Falls, SD issued this wind chill advisory at Dec 31, 2013, 8:23 PM CST for 9 counties in South Dakota; 8 counties in Minnesota; 6 counties in Iowa. It took effect at Dec 31, 2013, 10:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2013, 8:23 PM CST (02:23 UTC)
In effect from
Dec 31, 2013, 10:00 PM CST
Expired
Jan 1, 2014, 12:00 PM CST
In force
14 hr
Issued by
NWS Sioux Falls, SD
All 23 counties

Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Beadle County, SD, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 40 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 2.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WWUS43 KFSD 010223
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
823 PM CST TUE DEC 31 2013


IAZ002-003-013-014-MNZ071-072-080-081-089-090-097-SDZ038>040-
054>056-011030-
/O.NEW.KFSD.WC.Y.0001.140101T0400Z-140101T1500Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-MINER-LAKE-
MOODY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...HOWARD...MADISON...FLANDREAU
823 PM CST TUE DEC 31 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. 

* WIND...NORTHEASTERLY WINDS WILL BE SUSTAINED AROUND 5 TO 10 MPH
  THROUGH THE OVERNIGHT HOURS...DIMINISHING SOME EARLY WEDNESDAY
  MORNING.  

* WIND CHILL VALUES...THESE WINDS COMBINED WITH TEMPERATURES NEAR
  10 BELOW ZERO WILL RESULT IN WIND CHILL VALUES OF 20 TO 25 BELOW
  ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
1 follow-up statement
124 
WWUS43 KFSD 010915
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 AM CST WED JAN 1 2014

IAZ001-012-MNZ098-SDZ061-062-067-011715-
/O.EXB.KFSD.WC.Y.0001.000000T0000Z-140101T1800Z/
LYON-SIOUX-ROCK-MCCOOK-MINNEHAHA-LINCOLN-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LUVERNE...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...CANTON...
LENNOX...TEA...HARRISBURG
315 AM CST WED JAN 1 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WIND...NORTHEAST WINDS WILL AROUND 10 MPH THROUGH MORNING.

* WIND CHILL VALUES...THESE WINDS COMBINED WITH TEMPERATURES OF 5
  BELOW TO 10 BELOW ZERO WILL RESULT IN WIND CHILL VALUES OF 20
  BELOW TO 25 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

IAZ002-003-013-014-MNZ071-072-080-081-089-090-097-SDZ038>040-
054>056-011715-
/O.EXT.KFSD.WC.Y.0001.000000T0000Z-140101T1800Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-MINER-LAKE-
MOODY-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...HOWARD...MADISON...FLANDREAU
315 AM CST WED JAN 1 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WIND...NORTHEAST WINDS WILL AROUND 10 MPH THROUGH THE MORNING.

* WIND CHILL VALUES...THESE WINDS COMBINED WITH TEMPERATURES OF 5
  BELOW TO 10 BELOW ZERO WILL RESULT IN WIND CHILL VALUES OF 20
  BELOW TO 25 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

SCHUMACHER

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Dec 31, 5:30 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Dec 31, 5:30 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
530 PM CST TUE DEC 31 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 339 PM CST TUE DEC 31 2013

SNOW ASSOCIATED WITH TODAYS WAVE IS EXITING THE AREA...WITH JUST
SOME ISOLATED TO SCATTERED FLURRIES LINGERING. ANOTHER WAVE WILL RIDE
SOUTHEAST ALONG THE THERMAL GRADIENT TONIGHT. MODELS HAVE HAD GREAT
DIFFICULTY PINPOINTING WHERE THE BEST SNOW POTENTIAL WILL BE WITH
THIS WAVE...AND HOW MUCH QPF WILL FALL. THUS NEEDLESS TO SAY A LOW
CONFIDENCE FORECAST. BEST LARGE SCALE FORCING FROM THE WAVE SEEMS TO
GO TO OUR SOUTH. HOWEVER THE MID LEVEL FRONTAL BOUNDARY SHOULD BE
FURTHER NORTH...IN THE VICINITY OF THE MISSOURI RIVER VALLEY. LATEST
MODELS ARE TRENDING THE AREA OF SNOW FURTHER NORTH...CLOSER TO THE
REGION WHERE ISENTROPIC LIFT OVER THE MID LEVEL FRONT INTERACTS WITH
SOME OF THE LARGE SCALE FORCING. MODELS ALSO SHOWING SOME WEAK
INSTABILITY ABOVE THE FRONT...SUGGESTING WE COULD SEE SOME ENHANCED
BANDING. THE THERMAL PROFILE DOES FEATURE A DECENT SIZED AREA IN THE
DENDRITIC SNOW GROWTH ZONE...SUGGESTING RATIOS COULD END UP AROUND
15 TO 1. A CONSENSUS OF MODEL QPF VALUES SUGGEST 1 TO 2 INCHES IN
THE SNOW BAND...WITH ISOLATED AMOUNTS UP TO 3 INCHES IF RATIOS END
UP A BIT HIGHER. HOWEVER THE RUC...HRRR AND 18Z NAM ARE ALL MUCH
MORE AGGRESSIVE WITH QPF VALUES. THESE THREE WOULD SUGGEST A BAND OF
3 TO 5 INCHES. GIVEN THE LARGE SCALE FORCING...POTENTIAL BANDING AND
MODELS TRENDING UPWARD IN QPF...THIS CAN NOT BE COMPLETELY RULED
OUT. HOWEVER DO NOT WANT TO JUMP ON THIS AT THIS POINT GIVEN THE
REST OF THE GUIDANCE SUGGESTING LOWER AND THE MODEL INCONSISTENCY
FROM RUN TO RUN. THUS...TRENDED AMOUNTS UP...BUT ONLY TOWARDS MODEL
CONSENSUS...WHICH AT THIS TIME STILL SEEMS LIKE THE MORE LIKELY
SOLUTION.

THE NEXT QUESTION IS EXACTLY WHERE THIS BAND SETS UP. RIGHT
NOW ALMOST ALL GUIDANCE SUGGESTS THE MISSOURI RIVER VALLEY IS THE
MOST LIKELY LOCATION...WITH DECREASING AMOUNTS AS YOU GET TOWARDS
INTERSTATE 90. HOWEVER THE GEM AND HRRR ARE FURTHER NORTH...PUTTING
THE HIGHER AMOUNTS CLOSER TO OR JUST SOUTH OF INTERSTATE 90. FOR
THIS FORECAST PACKAGE WILL GO WITH THE MORE LIKELY SOLUTION ALONG
THE MISSOURI RIVER...BUT GIVEN THE RECENT NORTHWARD TRENDS CAN NOT
COMPLETELY RULE OUT THE HRRR AND GEM SOLUTION. SO FOR NOW...WILL
STICK WITH THE 1 TO 3 INCHES ALONG THE MISSOURI RIVER...DECREASING
TO AROUND AN INCH IN SIOUX FALLS AND LESS TO THE NORTH...BUT AS
MENTIONED ABOVE...EVENING SHIFT WILL NEED TO MONITOR TRENDS AND SEE
IF ADJUSTMENTS ARE NEEDED. EXPECT SNOW TO START AROUND 10 PM IN OUR
WEST...APPROACH SIOUX FALLS AND SIOUX CITY CLOSER TO MIDNIGHT...AND
SPENCER TO STORM LAKE AROUND 2 AM.

IT WILL BE A COLD ONE TONIGHT AS WELL WITH LOWS IN THE SINGLE DIGITS
BELOW ZERO NORTH OF INTERSTATE 90 AND SINGLE DIGITS ABOVE TO THE
SOUTH. KEPT THE TREND OF STAYING ON THE WARMER SIDE OF GUIDANCE
THOUGH...GIVEN THE CLOUD COVER AND AT LEAST A WEAKLY MIXED BOUNDARY
LAYER. WIND CHILLS WILL BE AROUND THE 20 BELOW ZERO ADVISORY CRITERIA
IN OUR NORTH. HOWEVER DECIDED TO HOLD OFF ON ONE AT THIS TIME...AS
WINDS SHOULD DROP OFF AFTER SUNSET AND GENERALLY BE UNDER 10
MPH...AND IF WINDS STAY UP MORE...TEMPERATURES WILL PROBABLY STAY A
BIT WARMER THAN FORECAST. THUS FEEL LIKE WIND CHILLS WILL HOVER A
FEW DEGREES EITHER SIDE OF 20 BELOW...AND GIVEN OUR COLD WINTER THUS
FAR...WILL NOT ISSUE ANOTHER ADVISORY AT THIS TIME. SNOW SHOULD EXIT
THE AREA FROM NORTHWEST TO SOUTHEAST ON WEDNESDAY MORNING...GIVING
WAY TO A MOSTLY CLOUDY DAY WITH JUST SOME SCATTERED FLURRIES. HIGHS
WILL WILL ONLY BE IN THE SINGLE DIGITS ABOVE AND BELOW ZERO WITH
WIND CHILLS LIKELY STAYING BELOW ZERO THROUGH THE DAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 339 PM CST TUE DEC 31 2013

CONTINUED COLD WEATHER PATTERN LOCKED IN PLACE FOR THE MAJORITY OF
THE MID AND LONG RANGE FORECAST. PREDOMINATE NORTHWEST UPPER LEVEL
FLOW WILL USHER IN SEVERAL WAVES THROUGH THE PERIOD WHICH WILL
PROVIDE REINFORCING SHOTS OF ARCTIC AIR. THE FIRST BLAST OF COLD AIR
CONTINUES TO SPREAD ACROSS THE REGION WEDNESDAY NIGHT. LIGHT
NORTHERLY WINDS AND DECREASING CLOUDS WILL LEAD TO EXTREMELY COLD
LOWS IN THE TEENS BELOW ZERO ACROSS THE BULK OF THE FORECAST
AREA...WITH THE SINGLE DIGITS BELOW CLOSER TO THE MISSOURI RIVER.
WIND CHILLS WILL BE BRUTALLY COLD AROUND 20 TO 30 BELOW FOR A LARGE
AREA...BUT WINDS SHOULD REMAIN WELL BELOW THE 10 MPH THRESHOLD FOR A
WIND CHILL HEADLINE.

THURSDAY WILL AGAIN BE VERY COLD WITH LIGHT WINDS TURNING A LITTLE
MORE SOUTHERLY IN THE AFTERNOON AS SURFACE HIGH PRESSURE SLIPS OFF
TO OUR EAST. MOSTLY CLEAR SKIES IN THE MORNING WILL SEE AN INCREASE
IN CLOUD COVER FROM THE WEST LATER IN THE DAY AHEAD OF THE NEXT
INCOMING SHORTWAVE. TEMPERATURES WILL NOT WARM MUCH...WITH MANY
LOCATIONS ONLY REACHING HIGHS AROUND ZERO. RETURN FLOW INCREASES
THURSDAY NIGHT AND FRIDAY...LEADING INTO THE ONLY MILD DAY OF THE
PERIOD. AFTER A SLIGHT DIP IN TEMPERATURES THURSDAY EVENING...
TEMPERATURES SHOULD BEGIN RISING OVERNIGHT WHILE CLOUDS INCREASE.
SOUTHERLY WINDS BECOME BREEZY ON FRIDAY...ESPECIALLY ACROSS OUR
EASTERN HALF...HOWEVER HIGHS ARE EXPECTED TO IMPROVE SOME 20 DEGREES
OR MORE FROM THURSDAY HIGHS. BLOWING AND DRIFTING OF THE RECENT
SNOWFALL COULD BE A CONCERN AS THE WINDS INCREASE ON FRIDAY.

STRONG COLD FRONT DIVES ACROSS THE REGION ON FRIDAY NIGHT...BRINGING
THE NEXT CHANCE OF SOME LIGHT SNOW ALONG AND BEHIND THE FRONT. UPPER
LEVEL TROUGH SINKS SOUTH OF THE FORECAST AREA LATE SATURDAY
NIGHT...USHERING IN ANOTHER ARCTIC BLAST FOLLOWED BY A REINFORCING
SHOT OF COLD AIR LATE SUNDAY AND SUNDAY NIGHT. LOW TEMPERATURES WILL
BE BACK INTO THE TEENS BELOW ZERO SUNDAY NIGHT AND MONDAY
NIGHT...WITH HIGHS EXPECTED TO BE BELOW ZERO FOR THE MAJORITY OF THE
FORECAST AREA. NORTHWEST WINDS ARE EXPECTED TO BE BREEZY SUNDAY
NIGHT INTO MONDAY WHICH PLACES NEARLY THE ENTIRE FORECAST AREA
SQUARELY INTO WIND CHILL WARNING TERRITORY AND AS COLD AS 35 TO 45
BELOW ZERO.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 524 PM CST TUE DEC 31 2013

GENERALLY EXPECTING VFR CONDITIONS PRIOR TO 06Z...THEN LIGHT SNOW
IS EXPECTED TO DEVELOP AND OVERSPREAD THE AREA AFTER THAT...WITH
CEILINGS LOWERING INTO THE MVFR RANGE. THE BETTER CHANCES OF SNOW
WILL BE SOUTH OF INTERSTATE 90...FOCUSED THROUGH THE MISSOURI
RIVER CORRIDOR INTO NORTHWESTERN IOWA...WHERE VISIBILITIES COULD
DROP INTO THE IFR RANGE IN HEAVIER SNOW ACTIVITY. LIGHT SNOW IS
EXPECTED TO TAPER OFF AFTER 12Z ON WEDNESDAY...THOUGH WILL MOST
LIKELY HOLD ON TO LOWER CEILINGS THROUGH THE DAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...CHENARD
LONG TERM...
AVIATION...JM
Hazardous weather outlook, Dec 31, 4:48 AM CST, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0448 AM CST TUE DEC 31 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-011200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0448 AM CST TUE DEC 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
ACCUMULATING SNOW WILL MOVE THROUGH THE REGION TODAY...WITH
PERIODS OF MODERATE SNOW MOST LIKELY FROM EAST CENTRAL SOUTH
DAKOTA INTO SOUTHWEST MINNESOTA. AREAS OF LIGHT SNOW OR FLURRIES
WILL LINGER INTO TONIGHT...ESPECIALLY IN AREAS FROM SOUTHEAST
SOUTH DAKOTA INTO PARTS OF NORTHWEST IOWA.

THROUGH TONIGHT...SNOWFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED
NORTH OF A LINE FROM MITCHELL SOUTH DAKOTA...TO SIOUX FALLS...TO
SPENCER IOWA...WITH THE BULK OF THAT SNOWFALL OCCURRING DURING
THE DAY TODAY. FARTHER SOUTH TOWARD THE MISSOURI RIVER VALLEY...
SNOWFALL AMOUNTS SHOULD REMAIN AROUND AN INCH OR LESS...AND MOST
OF THAT ACCUMULATION IS EXPECTED DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LIGHT SNOWFALL COULD LINGER FROM NORTHEAST NEBRASKA INTO
NORTHWEST IOWA WEDNESDAY MORNING...THOUGH ANY ADDITIONAL
ACCUMULATION ON NEW YEARS DAY SHOULD BE AROUND A HALF INCH OR
LESS.

BITTERLY COLD WIND CHILLS OF 20 BELOW TO 35 BELOW ZERO WILL THEN
RETURN TO MOST OF THE REGION WEDNESDAY NIGHT INTO THURSDAY
MORNING.

A BRIEF REPRIEVE FROM THE BITTER COLD IS FORECAST FOR FRIDAY INTO
THE WEEKEND...ALTHOUGH STRONG SOUTHERLY WINDS WILL DEVELOP EAST
OF THE JAMES RIVER VALLEY FRIDAY...FOLLOWED BY STRONG NORTHWEST
WINDS IN MOST LOCATIONS ON SATURDAY. WITH FRESH SNOWFALL FROM
EARLY THIS WEEK ACROSS PARTS OF THE REGION...AREAS OF BLOWING
SNOW SHOULD BE ANTICIPATED WITH THESE STRONG WINDS FRIDAY THROUGH
SATURDAY.

EVEN COLDER AIR IS THEN FORECAST TO PUSH INTO THE REGION BY
SUNDAY NIGHT AND MONDAY. THIS COLD AIR WILL BE ACCOMPANIED BY
BREEZY CONDITIONS...RESULTING IN THE POTENTIAL FOR A PERIOD OF
DANGEROUS WIND CHILL READINGS IN THE 30S AND 40S BELOW ZERO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:09 PM CSTWind Chill AdvisoryFSDAurora, Beadle, Bon Homme, Brookings, Clay, Davison and 15 more21 hr

Nearby

Wind Chill Advisories in South Dakota, 2014Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.